MAUDE Adverse Event Report: ARTHREX, INC. HD SCORPION NEEDLE (5 PACK); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HD SCORPION NEEDLE (5 PACK); ORTHOPEDIC MANUAL SURG INSTR
Model Number HD SCORPION NEEDLE (5 PACK)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 9/29/2023, it was reported by a sales representative via sems-06044876 that an ar-13999hdn hd scorpion needle had an issue during a rotator cuff repair procedure on (b)(6) 2023.The new hd scorpion needle broke off in the cuff.The broken piece was not retrieved from the patient.The procedure was completed successfully.The complaint device was not available for return.This occurred during use with no patient harm.Additional information has been requested.On 10/12/2023, the sales representative provided the following information via email: another ar-13999hdn hd scorpion needle with an unknown lot number was used to complete the case successfully.There was very little to no case delay.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed upon evaluation of the customer attached picture.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be a user error due to excessive force during use, misaligned insertion, and/or prying/levering the device.

Brand Name
HD SCORPION NEEDLE (5 PACK)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18002253
Report Number1220246-2023-08356
Device Sequence Number17776777
Product Code LXH
UDI-Device Identifier00888867374003
UDI-Public00888867374003
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD SCORPION NEEDLE (5 PACK)
Device Catalogue NumberAR-13999HDN
Device Lot Number15055154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown